The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

truvada and kaletra

Jul 15, 2012

dear doctor, I began treatment with truvada and kaletra on may 15th and I have not lost a single dose, my cd4 count 659 ... my last vl around 9900... I am starting my third month of treatment and I am experiences side effect that are really bad, nausea, pain in the muscles, pain in the stomach, and others... I thought that the side effect would not last more than a month specially because my cd4 were relatively high at the beginning of the treatment.. how much time may I expect to feel these side effects, I feel I cannot have a normal life, and I wish I could stop the treatment... I am afraid to ask the doctor for other options because all the arvs have side effects... what can I do... would it be safe for me to stop the treatment... at least until my cd4 is below 500... thanks a lot for your help... here they change truvada for combivir... what can I do...

Response from Dr. Henry

Side effects are most likely due to the Kaletra--I would discuss with your HIV doc to see if there are other options (ie nevirapine or efavirenz) that generally dont have similar side effects to Kaletra. Before stopping would highly recommend discussing with your doctor! KH

Back Pain
Are yellow eyes normal?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint